CSN Login
Members Online: 4

You are here

Change in chemo meds. Its now toxotere

janaes
Posts: 800
Joined: May 2016

My oncoligist changed my chemo medicine.  I was telling him about how my neropathy was now in the ball of my foot and that it didnt recover like the two times before.  He changed the meds from toxal to toxotere ( i think thats how you spell it).  I woke up this morning with diarea, which is day 2 of my 4th chemo. I havent ever experienced this. In fact its been constipation instead.

Im just wondering if diarea is common with toxatere.  I havent had any more today but am wondering if i might experience this again.  I stopped taking meds for constipation, but dont know if i will experience any of that.  Just trying to prepare for work on monday.  Any one have any expeience with this?  Thanks again

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1677
Joined: Jun 2015

Janaes, Use Immodium for your diarrhea. It will take care of it pretty quickly.

I only had that problem after my one and only Neulasta shot.

I hope you feel better quickly.

Love and Hugs,

Cindi

 

EZLiving66's picture
EZLiving66
Posts: 1429
Joined: Oct 2015

I had Taxotere and had terrible diarrhea after each treatment.   After my third and last one,  I lost control of my bowels.   I tried Immodium and it helped a little bit but sure didn't stop it.  I also have neuropathy in my feet and fingers. 

Love, 

Eldri

MAbound
Posts: 1065
Joined: Jun 2016

I wouldn't necessarily blame the taxotere right off the bat. What were you taking prior to and during the switch to prevent constipation?  Maybe that was a bit too much and less, but something, would work better for you.

I was switched to taxotere after my 1st round of chemo and constipation during the first week and a half after an infusion continues to be the pattern for me in spite of taking Miralax morning and night every day since I started treatment. When it gets to be the 3rd day after a treatment with nothing, I start taking sennakot-s morning and night until something happens. Sometimes I even sneak in a salad to help, even though I'm on a low fiber diet and often that can be the thing that does the trick. 

Perhaps you are more active than me and eating differently and that's part of why you swung in the other  direction with the diarrhea after trying to be proactive about not getting constipation after a chemo round. It's not that easy to figure out what's going on or what's going to work best for you because we all react differently. I wish I could help you more, but hopefully this gives you a few more things to think about to get this under control. Good luck!

BC Brady's picture
BC Brady
Posts: 70
Joined: May 2015

I just finished three rounds of taxotere with Avastin - so I can't be sure whose fault the diarhea is - plus I'm on 500 mgs of metformin which also makes for loose bowels. My only advice is to always be prepared - at work I have a whole new set of clothes just in case - and luckily work in town so I can run home if need be. I've started wearing a pad on days that seem really unpredictable. I also get up an hour early to try and start the process in the bathroom without hurrying. It's horrifying - but you know what? We are still working - and that's saying something! Hang in there - I think you will find out that the chemo will start to settle down after a week or so. I still take a colace before bed - even with diarea because I'm terrified of a blockage - the hemmoroids are an added bonus of having to go so often, so keeping everything soft is crucial. I had no other side effects with taxotere ( I had a bad rection at infusion to it's sister drug, Taxol, and had to be pre-medicated - then fine). Good Luck and try to live as normally as possible. Everyone at our age or thereabouts, has bowel issues! With and without cancer - so we are in lots of good women company!

Billie

Subscribe to Comments for "Change in chemo meds.  Its now toxotere"